Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

August 2, 2012Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 2, 2012, 5:04 PM CDT for Saint Martin Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 5:04 PM CDT (22:04 UTC)
Expired
Aug 2, 2012, 6:00 PM CDT
In force
56 min
Issued by
NWS Lake Charles, LA

County Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 135 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3535 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3535 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
-0.6
Supercell composite
-3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS84 KLCH 022204
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT THU AUG 2 2012

LAZ044-045-052>055-022300-
LAFAYETTE LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-
IBERIA LA-ST. MARY LA-
504 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ST.
MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 
YOUNGSVILLE TO 10 MILES EAST OF LAKE FAUSSE POINTE...DRIFTING TO THE 
SOUTH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  COTEAU...ACADIANA REGIONAL AIRPORT AND LAKE FAUSSE POINTE BY 520
  PM...
  NEW IBERIA BY 530 PM...
  JEFFERSON ISLAND BY 545 PM...
  ERATH BY 555 PM...
  JEANERETTE...LYDIA AND DELCAMBRE BY 600 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND 
UNSECURED SMALL OBJECTS. 

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. 

LAT...LON 3016 9203 3010 9142 2988 9148 2995 9211

$$
JT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:06 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 2, 4:06 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 PM CDT THU AUG 2 2012

.DISCUSSION...SCATTERED TO BROKEN CU CURRENTLY ACROSS THE
AREA...WITH SOME MID AND UPPER LEVEL CLOUDINESS SLIDING SOUTH
ACROSS THE EASTERN PORTION OF THE AREA. RADAR DEPICTING A FEW
SHOWERS OVER ACADIANA AND A FEW TRYING TO DEVELOP FURTHER WEST.
BULK OF OBSERVATIONS SHOWING TEMPS IN THE LOW TO MID
90S...YIELDING A HEAT INDEX FROM 100-105.

STRONG MID/UPPER LEVEL HIGH REMAINS MEANDERING ABOUT MID-TEXAS WITH
TROFFING OVER THE SOUTHEAST CONUS. THIS YIELDING A PREDOMINANT DRY
NORTHERLY FLOW FOR US...BUT CONTINUE TO SEE SOME WEAK DISTURBANCES
ADVANCING SOUTH ACROSS THE AREA BRINGING BOUTS OF INCREASED
CLOUDINESS AND SHOWERS.

FRIDAY AND SATURDAY...SIMILAR PATTER EXPECTED TO HOLD OVER THE
NEXT FEW DAYS MAINTAINING LIMITED RAIN CHANCES WHILE TEMPERATURES
WILL CONTINUE TO BE SEASONABLY UNCOMFORTABLE...BUT WILL REMAIN
BELOW HEAT INDEX CRITERIA.

SUNDAY AND MONDAY....MODELS INDICATING HEIGHT FALLS ACROSS THE
AREA AS LOW/TROF TRACKS EAST ACROSS THE NORTHERN PLAINS AND DIGS
SOUTHWARD AS IT ADVANCES INTO THE EASTERN CONUS. THIS OCCURRING AS
INVERTED GULF TROF MIGRATES WEST. FORECAST SOUNDINGS CLOSING IN
ON 2 STANDARD DEVIATIONS ABOVE THE NORM. HAVE BUMPED UP POPS
ACCORDINGLY AND WOULD NOT BE SURPRISED TO SEE HIGHER POPS DOWN THE
ROAD.

TUESDAY ON...ECMWF TRENDING TOWARD A DRIER FORECAST...BUT LESS SO
WITH THE GFS AS WEAKNESS REMAINS OVER THE AREA. AT THIS TIME HAVE
SIMPLY TRENDED POPS DOWN THROUGH THE REMAINDER OF THE FORECAST.
OTHERWISE...WILL CONTINUE TO WATCH THE PROGRESSION OF ERNESTO.

&&

.MARINE...SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE NORTHERN
GULF OF MEXICO FROM THE WESTERN ATLANTIC. THIS WILL KEEP MAINLY
ONSHORE FLOW AND RELATIVELY LOW SEAS INTO THE NEW WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  94  77  94  77 /   0  10  10  20  20
KBPT  78  93  77  94  77 /   0  10  10  20  20
KAEX  76  95  76  96  75 /   0  20  10  20  20
KLFT  78  94  77  94  76 /  10  20  10  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 2, 4:32 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 AM CDT THU AUG 2 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
030945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
432 AM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICIES WILL BE AROUND 105 THIS AFTERNOON WITH ISOLATED
LOCATIONS NEAR 108 DEGREES. ISOLATED THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON ACROSS SOUTH CENTRAL LOUISIANA...ANY THUNDERSTORM
WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDICIES WILL CONTINUE TO RUN BETWEEN 105 AND 110 ACROSS THE
AREA FRIDAY AND SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE
ALSO POSSIBLE...MAINLY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-030945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
432 AM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 2, 5:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT THU AUG 2 2012

LAZ044-045-052>055-022300-
LAFAYETTE LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-
IBERIA LA-ST. MARY LA-
504 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ST.
MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
YOUNGSVILLE TO 10 MILES EAST OF LAKE FAUSSE POINTE...DRIFTING TO THE
SOUTH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  COTEAU...ACADIANA REGIONAL AIRPORT AND LAKE FAUSSE POINTE BY 520
  PM...
  NEW IBERIA BY 530 PM...
  JEFFERSON ISLAND BY 545 PM...
  ERATH BY 555 PM...
  JEANERETTE...LYDIA AND DELCAMBRE BY 600 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS.

LAT...LON 3016 9203 3010 9142 2988 9148 2995 9211

JT

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.